Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 33, NWS Fort Worth, TX

May 25, 2007Bell County, Coryell County, Texas

NWS Fort Worth, TX issued this tornado warning at May 25, 2007, 5:11 PM CDT for Bell County, Coryell County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 5:11 PM CDT (22:11 UTC)
Expired
May 25, 2007, 5:45 PM CDT
In force
34 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Bell County, TX, Coryell County, TX

The radar

The Ft Hood radar (KGRK), 57 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 252211
TORFWD
TXC027-099-252300-
/O.NEW.KFWD.TO.W.0033.070525T2211Z-070525T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS...
  SOUTH CENTRAL CORYELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 511 PM CDT...STORM SPOTTERS AND DOPPLER RADAR OBSERVED A TORNADO
  NEAR KILLEEN...MOVING NORTH AT 15 MPH.  DAMAGE AND DEBRIS HAS BEEN 
  REPORTED IN KILLEEN.  FORT HOOD WEATHER OBSERVERS CONTINUE TO      
  REPORT A FUNNEL CLOUD WITH THIS STORM

* THE TORNADO WILL BE NEAR...
  6 MILES EAST OF COPPERAS COVE.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3106 9774 3110 9765 3127 9770 3122 9782

$$

92
2 follow-up statements
000 
WWUS54 KFWD 252227
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT FRI MAY 25 2007

TXC027-252234-
/O.CAN.KFWD.TO.W.0033.000000T0000Z-070525T2300Z/
BELL TX-
524 PM CDT FRI MAY 25 2007

...THE TORNADO WARNING FOR BELL COUNTY IS CANCELLED...

THE TORNADIC PRODUCING STORM HAS MOVED OUT OF WESTERN BELL COUNTY. 

LAT...LON 3114 9777 3119 9768 3129 9773 3124 9785

$$

TXC099-252300-
/O.CON.KFWD.TO.W.0033.000000T0000Z-070525T2300Z/
CORYELL TX-
524 PM CDT FRI MAY 25 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL CORYELL COUNTY...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
MONITORING A THUNDERSTORM WITH A HISTORY OF PRODUCING A TORNADO NEAR 
KILLEEN AT AT THE FORT HOOD AIRFIELD. THE ROTATION HAS 
WEAKENED...BUT A TORNADO MAY FORM ON NEAR THE FORT HOOD MILITARY 
RESERVATION IN SOUTHERN CORYELL COUNTY.  THE TORNADIC PRODUCING 
STORM IS MOVING NORTH AT 15 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN CORYELL COUNTY AT 540 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3114 9777 3119 9768 3129 9773 3124 9785

$$

92
000 
WWUS54 KFWD 252245
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT FRI MAY 25 2007

TXC099-252255-
/O.CAN.KFWD.TO.W.0033.000000T0000Z-070525T2300Z/
CORYELL TX-
545 PM CDT FRI MAY 25 2007

...THE TORNADO WARNING FOR SOUTH CENTRAL CORYELL COUNTY IS
CANCELLED...

AT 545 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. 
THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3114 9777 3119 9768 3129 9773 3124 9785

$$

92

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 3:49 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 25, 3:49 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT FRI MAY 25 2007

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL ROTATE NORTHEASTWARD FROM THE HILL
COUNTRY THIS EVENING AND BRING SCATTERED SHOWERS AND THUNDERSTORMS
TO MUCH OF NORTH TEXAS. THERE WILL BE A TEMPORARY END OF THE
PRECIPITATION LATE THIS EVENING AS THE UPPER DISTURBANCE EXITS THE
REGION. THE NEXT DISTURBANCE IS FORECAST TO MOVE FROM NORTHERN
MEXICO INTO CENTRAL TEXAS OVERNIGHT. AREAS OF RAIN AND
THUNDERSTORMS SHOULD DEVELOP SOUTH OF THE REGION AND SPREAD
NORTHEAST INTO THE SOUTHERN SECTION OF NORTH TEXAS TOWARD MORNING.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY WITH
THE BEST CHANCE FOR HEAVY RAIN ALONG AND SOUTH OF AN EASTLAND...
WACO...TO HEARNE LINE...WHERE PRECIPITABLE WATER VALUES SHOULD
REMAIN OVER 1.5 INCHES. WILL KEEP A FLASH FLOOD WATCH IS IN EFFECT
THROUGH SATURDAY NIGHT IN THE SOUTHWEST COUNTIES DUE TO THE
EXPECTED RAIN AND CURRENT SOIL CONDITIONS.

THE UPPER LEVEL PATTERN WILL NOT CHANGE MUCH THROUGH THE FIRST
PART OF NEXT WEEK WITH A BROAD TROUGH EXPECTED OVER THE STATE. WEAK
LARGE SCALE LIFT AND ABUNDANT MOISTURE IN PLACE WILL WARRANT CHANCE
POPS SUNDAY THROUGH TUESDAY. THE TROUGH AXIS IS FORECAST TO SHIFT
INTO THE MISSISSIPPI VALLEY BY MID WEEK WITH A WEAK COLD FRONT
PROGGED TO MOVE ACROSS THE RED RIVER EARLY THURSDAY. WILL KEEP 20
TO 30 PERCENT POPS REGION WIDE THROUGH FRIDAY.

ABUNDANT CLOUD COVER THE NEXT SEVERAL DAYS WILL KEEP HIGH
TEMPERATURES IN THE 70S TO LOWER 80S WITH LOWS MAINLY IN THE 60S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  79  63  79  63 /  20  30  30  30  20
WACO, TX              66  77  65  81  64 /  40  40  30  30  30
PARIS, TX             65  79  64  82  63 /  20  30  20  30  20
DENTON, TX            64  79  63  77  64 /  20  30  30  30  20
MCKINNEY, TX          62  77  63  77  63 /  20  30  20  30  20
DALLAS, TX            67  79  65  79  63 /  20  30  20  30  20
TERRELL, TX           65  78  64  78  63 /  20  30  20  30  20
CORSICANA, TX         65  78  64  82  64 /  20  30  20  30  20
TEMPLE, TX            64  75  64  78  65 /  40  40  30  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
ZONES: TXZ129-141>143-156>161-174-175.

&&

13/79
Hazardous weather outlook, May 25, 2:48 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT FRI MAY 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
248 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
WEATHER HAZARDS FROM THESE THUNDERSTORMS. MOST OF THE ACTIVITY WILL
BE CONFINED TO AREAS SOUTH AND WEST OF A LINE FROM EASTLAND...TO
WACO...TO CENTERVILLE...WHERE A FLASH FLOOD WATCH HAS BEEN ISSUED.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE IN THESE
AREAS.

.DAYS TWO THROUGH SEVEN...
ABUNDANT LOW LEVEL MOISTURE...COUPLED WITH ENERGY FROM A WEAK AND
SLOW MOVING UPPER LEVEL TROUGH...WILL BRING A CHANCE OF THUNDERSTORMS
TO MOST OF NORTH TEXAS THROUGH THURSDAY. NO ORGANIZED SEVERE WEATHER
IS EXPECTED AT THIS TIME.

HEAVY RAINFALL WILL AGAIN BE THE MAIN THREAT THROUGH THE WEEK...WITH
FLASH FLOODING A DISTINCT POSSIBILITY. IF YOU ARE TRAVELING OVER
THE HOLIDAY WEEKEND...TAKE PRECAUTIONS TO AVOID FLOODED ROADWAYS BY
MONITORING WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS. TURN
AROUND...DONT DROWN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

13

In the hours before

Special weather statement, May 25, 1:03 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT FRI MAY 25 2007

TXZ158-251830-
BELL TX-
103 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BELL COUNTY

AT 100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH HEAVY RAINFALL 11 MILES SOUTHEAST OF
KILLEEN...MOVING NORTHWEST AT 10 MPH.

THE ADDITIONAL RAINFALL COULD LEAD TO MORE FLOODING OF STREETS AND
SMALL STREAM ACROSS WESTERN BELL COUNTY WHERE THE GROUND REMAINS
SATURATED.

CITIES IN THE PATH OF THIS STORM INCLUDE HARKER HEIGHTS...KILLEEN...
NOLANVILLE AND SALADO.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES....AND POOR DRAINING STREETS. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS.  DO NOT ALLOW CHILDREN TO PLAY
NEAR FLOWING STREAMS OR NEAR STORM DRAINS.

LAT...LON 3093 9778 3088 9750 3121 9762 3106 9788
Special weather statement, May 25, 3:33 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT FRI MAY 25 2007

TXZ146-252100-
NAVARRO TX-
333 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN NAVARRO COUNTY

STRONG THUNDERSTORMS WITH HEAVY RAINFALL ARE OCCURRING ACROSS
WESTERN NAVARRO COUNTY FROM THE PURDON AND DAWSON AREA NORTH TO
FROST AND BLOOMING GROVE. IN ADDITION...FUNNEL CLOUDS HAVE BEEN
REPORTED WITH THE STORM NEAR PURDON. THE ATMOSPHERE IS MOIST AND
UNSTABLE...AND WITH WEAK WINDS IN THE LOW LEVELS...CONDITIONS ARE
FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS.  THESE TYPES OF FUNNEL
CLOUDS RARELY REACH THE GROUND AND BECOME TORNADOES...BUT IF A
FUNNEL IS SPOTTED IN YOUR AREA BE PREPARED TO MOVE INDOORS.

THESE STORMS ARE ALSO PRODUCING HEAVY RAINFALL OF 1 TO 2 INCHES AN
HOUR.  HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS
FLOODED ROADS.

LAT...LON 3184 9660 3194 9643 3226 9664 3213 9686

92
Local storm report, May 25, 5:07 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT FRI MAY 25 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      KILLEEN                 31.10N  97.72W
05/25/2007                   BELL               TX   BROADCAST MEDIA

            LATEST DOWNPOUR CONTRIBUTING TO CONTINUED FLASH
            FLOODING. LOW WATER CROSSINGS STILL UNDER WATER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:38 PM CDTSpecial Weather StatementFWDBell37 min
May 24, 8:13 PM CDTSpecial Weather StatementFWDMilam32 min
May 24, 8:45 PM CDTFlash Flood WarningFWDBell3 hr
May 25, 12:23 AM CDTFlash Flood WarningFWDMilam3 hr
May 25, 11:52 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 32 more3 days
May 25, 1:03 PM CDTSpecial Weather StatementFWDBell27 min
May 25, 1:24 PM CDTFlash Flood WarningFWDBell3 hr
May 25, 3:33 PM CDTSpecial Weather StatementFWDNavarro27 min
May 25, 4:29 PM CDTFlash Flood WarningFWDBell2 hr
May 25, 6:27 PM CDTSpecial Weather StatementFWDKaufman33 min
May 25, 6:38 PM CDTSpecial Weather StatementFWDBell37 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.